MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 a 34mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amulet delivery system to treat a left atrial appendage (laa).The patient had a pre-existing atrial fibrillation.Sizing of the device was determined with cardiac computed tomography (ct).Transseptal puncture was noted to be difficult and was done in the middle of the fossa ovalis.The patient's activated clotting time (act) level was 280 seconds.The patient's left atrial pressure was 15mmhg.100 units of heparin were administered.It was noted that there was difficulty implanting the occluder.The axis to deliver the occluder was not optimal.The occluder was partially re-captured three times.After release of the occluder from the delivery cable, a pericardial effusion was visualized on transthoracic echocardiogram (tte).A posterior puncture was noted.The pericardial effusion led to a cardiac tamponade.The patient's blood pressure decreased slowly and was low.The patient's systolic pressure was 70 mmhg.A pericardiocentesis was performed and the patient became hemodynamically stable.Two hours post-procedure on tte there was no pericardial effusion, however the occluder embolized in the left atrium.The patient was transferred to cardiac surgery for surgical removal of the occluder and closure of the laa.Per the physician, the puncture and subsequent pericardial effusion and cardiac tamponade may have been due to the first attempt at transseptal puncture that was too posterior.The patient status was stable.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that after release of the amulet occluder from the delivery cable a pericardial effusion was visualized on transthoracic echocardiogram (tte) that led to cardiac tamponade.The patient's blood pressure decreased slowly and was low.A pericardiocentesis was performed and the patient became hemodynamically stable; two hours post-procedure on tte there was no pericardial effusion, however the occluder embolized in the left atrium.The cine review confirmed the reported pericardial effusion.Information from field indicated that the occluder was partially recaptured three times and there was difficulty implanting the amulet occluder which may have contributed to the observed pericardial effusion and device embolization, however this cannot be conclusively determined.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The exact cause of device embolization could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the patient was transferred to cardiac surgery for surgical removal of the occluder and closure of the laa.The reported patient effect of hypotension appears to be procedure-related.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21816151
Report Number2135147-2025-01873
Device Sequence Number7350975
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)250831(10)7662817
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number7662817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown